Alert archive / Maine / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 2, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at May 6, 2010, 3:24 PM EDT for Penobscot County, Piscataquis County, Maine. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2010, 3:24 PM EDT (19:24 UTC)
- Expired
- May 6, 2010, 4:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
Counties Penobscot County, ME, Piscataquis County, ME
The radar
The Caribou radar (KCBW), 101 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:44 PM EDT, 40 minutes earlier.
Area forecast discussion, May 6, 2:44 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 244 PM EDT THU MAY 6 2010 .SYNOPSIS... LOW PRESSURE WILL TRACK NORTH OF THE STATE TONIGHT. HIGH PRESSURE WILL BRIEFLY RIDGE ACROSS THE AREA FRIDAY INTO FRIDAY NIGHT. LOW PRESSURE APPROACHING FROM THE WEST WILL TRACK ACROSS SOUTHERN MAINE ON SATURDAY AND CONTINUE INTO THE MARITIMES ON SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... SHOWERS AND SOME THUNDERSTORMS WILL AFFECT THE AREA EARLY THIS EVENING AS A VIGOROUS UPPER LEVEL TROUGH MOVES ACROSS THE NORTH BRINGING SUBSTANTIAL COOLING ALOFT. THE TROUGH WILL BE INTENSIFYING SURFACE LOW PRESSURE TO OUR NORTH AND NORTHEAST OVERNIGHT. AN INCREASING GRADIENT BEHIND THIS LOW WILL BRING A GUSTY WEST TO NORTHWEST WIND AND SOME DRYING OVERNIGHT. NORTHERN AREAS WILL REMAIN MOSTLY CLOUDY WHILE DRIER AIR ALLOWS SOUTHERN AREAS TO BECOME PARTIALLY CLEAR. TEMPS WILL DROP TO THE UPPER 30S BY MORNING IN THE FAR NORTHWEST...WITH LOW TO MID 40S EXPECTED ELSEWHERE. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... EXPECT A STRONG NW FLOW BEHIND THE LOW PRESSURE SYSTEM FOR FRIDAY. GUSTS TO 30 MPH ARE PROBABLE. AS IS OFTEN THE CASE WITH NW FLOW...STRATCU AND CU WILL AFFECT NORTHERN AND EASTERN ZONES WHILE AREAS DOWNEAST AND BGR WILL HAVE DOWNSLOPE DRYING AND LESS CLOUD COVER. CLOUDS WILL GRADUALLY RETREAT NE DURING THE DAY. HIGH PRESSURE BUILDS FRIDAY NGT WITH RADIATIONAL COOLING PRODUCING LOWS IN THE 30S NORTH AND NEAR 40F SOUTH. LOW PRESSURE APPROACHES SATURDAY...STILL DISAGREEMENT ON TIMING...BUT BRINGING RAIN INTO SOUTHERN ZONES EARLY SATURDAY AND DELAYING ARRIVAL IN NORTH UNTIL AFTERNOON. THE ONSET OF SE FLOW AHEAD OF THE FLOW COULD PRODUCE SOME FOG IN COASTAL ZONES LATER SATURDAY INTO THE EVENING. LOW PRESSURE PASSES THROUGH THE STATE SATURDAY NGT WITH RAINFALL AMTS GENERALLY LESS THAN AN INCH. THE LOW WILL PULL OUT SUNDAY MONDAY...BRINGING IN ANOTHER COOL DAY WITH NW FLOW...SCATTERED SHOWERS...AND WIDESPREAD CLOUDINESS WHICH WILL DECREASE IN THE SOUTH NEAR BGR AS THE DAY PROGRESSES. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... LOADED GMOS... && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... IFR CONDITIONS IN LOW CLOUDS AND SHOWERS EARLY THIS EVENING SHOULD IMPROVE TO VFR OVERNIGHT AS A GUSTY WEST WIND BRINGS IN DRIER AIR. SHORT TERM: MVFR IN NORTH EARLY FRIDAY...BCMG VFR BY MID-MORNING. IFR TO VLIFR WILL MOVE INTO SOUTHERN ZONES SATURDAY MORNING WITH FOG POSSIBLE AT BHB. THESE CONDITIONS WILL GRADUALLY MOVE NORTH DURING SATURDAY WITH NORTHERN AIRFIELDS SUCH AS PQI BCMG IFR BY LATE SATURDAY. IFR WILL BE THE RULE SATURDAY NGT INTO EARLY SUNDAY MORNING. CONDITIONS WILL IMPROVE TO VFR BY AFTERNOON ACROSS THE FORECAST AREA. && .MARINE... AN SCA WILL REMAIN IN EFFECT OVERNIGHT FOR WIND GUSTS UP TO 25 KT. SHORT TERM: ANOTHER SCA POSSIBLE LATER SATURDAY INTO EARLY SUNDAY WITH LOW PRESSURE MOVING NORTH OF THE WATERS. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT FRIDAY FOR ANZ050-051. && NEAR TERM...BLOOMER SHORT TERM...MWALKER LONG TERM...LERICOS AVIATION...BLOOMER MARINE...BLOOMER/MWALKER
Hazardous weather outlook, May 6, 3:01 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 301 PM EDT THU MAY 6 2010 MEZ001>006-010-011-015>017-029>032-071915- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 301 PM EDT THU MAY 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-071915- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 301 PM EDT THU MAY 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 3:37 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Piscataquis | 53 min |
| May 6, 3:51 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot, Piscataquis, Washington | 39 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.